• HarleyRyderKev HarleyRyderKev
    August 18, 2008
    I was just prescribed Lisinopril as a water pill, and after a doctors office BP reasing of 160/100.
    HarleyRyderKev HarleyRyderKev
    August 18, 2008

    After a follow up blood pressure check at a local pharmacy, my BP was back down to normal levels for me 125/85.  My doctor prescribed this medicine primarily for leg swelling.  I was prescribed a dosage of 20MG/12.5MG.  I am curious if I will have the same side effects as I did with Lasix a few months back.  I dont ever want to feel that light-headed again, assuming it dropped my BP very low.

    READ MORE

FROM OUR EXPERTS

  • Martin Cane, M.D.
    Health Pro
    August 19, 2008
    Martin Cane, M.D.
    Health Pro
    August 18, 2008

     

    HarleyRyderKev,

     

    Thanks for your question. 

     

    First of all, your "normal" level of 125/85 is considered in the pre-hypertension area by the American Heart Association.  These readings in addition to the 160/100 reading in the doctor's office are readings that require treatment, as your physician is doing.

     

    Second, the dosage of the lisinopril you've indicated tells me that there is 20 mg of the lisinopril and 12.5 mg of hydrochlorthiazide, a mild diuretic.  The lisinopril is a blood pressure medication in the class of drugs known as Angiotensin converting enzyme blocker (ACE inhibitor). The side effect profile for ACE inhibitors is very favorable and the two drugs will work well together in controlling your pressure.  The dosage of the diuretic is small, and should not be a problem.  These medications work gradually, and the full effect will not be seen for a couple of weeks.

     

    As with any blood pressure medication, be sure to follow up regularly with your physician to be sure your pressure is controlled, as well as not too low.  Should you develop any symptoms of dizziness or light-headedness, be sure to contact your doctor and have your pressure checked.

     

    I hope this has been helpful.

     

    Feel better.

     

    Martin Cane, M.D.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.